Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 15, NWS Sacramento, CA

December 15, 2017

NWS Sacramento, CA issued this red flag warning at Dec 15, 2017, 2:14 AM PST. It took effect at Dec 15, 2017, 10:00 PM PST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2017, 2:14 AM PST (10:14 UTC)
In effect from
Dec 15, 2017, 10:00 PM PST
Expired
Dec 17, 2017, 10:00 AM PST
In force
36 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

363 
WWUS86 KSTO 151014
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
214 AM PST Fri Dec 15 2017

...Critical Fire Weather Conditions This Weekend...

.A dry weather system moving in from the north late Today will 
produce a combination of gusty winds and low humidity values. Due 
to these factors and the recent long stretch of warm and dry 
conditions, a very elevated fire weather risk will exist 
particularly for higher elevation locations.

CAZ216>219-263-264-279-160015-
/O.UPG.KSTO.FW.A.0011.171216T0600Z-171217T1800Z/
/O.NEW.KSTO.FW.W.0015.171216T0600Z-171217T1800Z/
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
214 AM PST Fri Dec 15 2017

...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER 
ZONES 216, 217, 218, 219, 263, 264, AND 279...

The National Weather Service in Sacramento has issued a Red Flag
Warning, which is in effect from 10 PM this evening to 10 AM PST
Sunday. 

* AFFECTED AREA...Fire weather zones 216, 217, 218, 219, 263, 
  264, and 279. 

* WIND...North winds of 15 to 30 mph with gusts of 35 to 45 
  mph. Local gusts of 50 mph will be possible over higher 
  elevations. 

* HUMIDITY...Minimum humidity readings of 10 to 20 percent 
  during the day. Poor humidity recovery expected Saturday night 
  through Sunday morning. 

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning or any activity that could spark a fire is not
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
4 follow-up statements
859 
WWUS86 KSTO 152305
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
305 PM PST Fri Dec 15 2017

...Critical Fire Weather Conditions This Weekend...

.A dry weather system moving through the region tonight will 
produce a combination of gusty winds and low humidity values. Due 
to these factors and the recent long stretch of warm and dry 
conditions, a very elevated fire weather risk will exist 
particularly for higher elevation locations.

CAZ216>219-263-264-279-161400-
/O.CON.KSTO.FW.W.0015.171216T0600Z-171217T1800Z/
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
305 PM PST Fri Dec 15 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 216, 217, 218, 219, 263, 264, AND 279...

* AFFECTED AREA...Fire weather zones 216, 217, 218, 219, 263, 264,
  and 279.
  

* WIND...North winds of 20 to 30 mph with gusts up to 45 mph. 
  Local gusts of 55 mph will be possible over higher elevations.

* HUMIDITY...Minimum humidity readings of 10 to 20 percent 
  during the day. Poor humidity recovery expected Saturday 
  night through Sunday morning.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning or any activity that could spark a fire is 
  not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
670 
WWUS86 KSTO 161200
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
400 AM PST Sat Dec 16 2017

...Critical Fire Weather Conditions This Weekend...

.Gusty north winds and unseasonably low humidity values across
the region in the wake of last night's system. Due to these 
factors and the recent long stretch of warm and dry conditions, 
an elevated fire weather risk will exist.

CAZ216>219-263-264-279-170000-
/O.CON.KSTO.FW.W.0015.000000T0000Z-171217T1800Z/
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
400 AM PST Sat Dec 16 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 216, 217,
218, 219, 263, 264, AND 279...

* AFFECTED AREA...Fire weather zones 216, 217, 218, 219, 263, 
  264, and 279. 

* WIND...North winds of 20 to 30 mph with gusts up to 45 mph. 
  Local gusts of 50 mph will be possible over higher elevations.

* HUMIDITY...Minimum humidity readings of 10 to 25 percent 
  during the day. Poor humidity recovery expected Saturday 
  night through Sunday morning.

* IMPACTS...Any fires that develop will have the potential to
  spread rapidly. Outdoor burning or any activity that could 
  spark a fire is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
769 
WWUS86 KSTO 162329
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
329 PM PST Sat Dec 16 2017

...Critical Fire Weather Conditions into Early Sunday...

.Gusty north winds and unseasonably low humidity values continue across
the region. Due to these factors and the recent long stretch of 
warm and dry conditions, an elevated fire weather risk will 
continue into early Sunday.

CAZ216>219-263-264-279-171800-
/O.CON.KSTO.FW.W.0015.000000T0000Z-171217T1800Z/
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
329 PM PST Sat Dec 16 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY

 FOR FIRE WEATHER ZONES 216, 217, 
218, 219, 263, 264, AND 279...

* AFFECTED AREA...Fire weather zones 216, 217, 218, 219, 263, 
  264, AND 279. 

* WIND...North winds of 20 to 30 mph with gusts up to 45 mph
  through early evening. Local gusts of 50 mph will be possible
  over higher elevations. Winds will gradually decrease overnight.

* HUMIDITY...Minimum humidity readings of 10 to 25 percent by late
  this afternoon. Poor humidity recovery expected tonight through
  Sunday morning.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning or any activity that could 
  spark a fire is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
786 
WWUS86 KSTO 171805
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1005 AM PST Sun Dec 17 2017

CAZ216>219-263-264-279-171915-
/O.EXP.KSTO.FW.W.0015.000000T0000Z-171217T1800Z/
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-
Southern Sacramento Valley in Yolo-
Sacramento Far Western Placer, southern Sutter and Solano County
Below 1000 Ft-Carquinez Strait and Delta-
Northern San Joaquin Valley in San Joaquin and Stanislaus
Counties Below 1000 ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Lake County Portion of Lake-Napa-Sonoma Unit-Eastern Mendocino NF-
1005 AM PST Sun Dec 17 2017

...RED FLAG WARNING HAS EXPIRED FOR LOW
HUMIDITY AND BREEZY WINDS FOR FIRE WEATHER ZONES 216, 
217, 218, 219, 263, 264, AND 279...

Winds have decreased in most areas, and the Red Flag Warning was 
allowed to expire at 10 AM PST. However, some locally breezy north
winds remain possible today, and humidities will continue to be 
low today.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
EK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Dec 14, 10:05 PM PST, 4 hours 9 minutes earlier.

Area forecast discussion, Dec 14, 10:05 PM PST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
1005 PM PST Thu Dec 14 2017

.Synopsis...
Weak system brings a slight chance of light showers over the
mountains Friday night into early Saturday, otherwise dry through
early next week. Breezy to windy conditions forecast this weekend,
resulting in increased fire concerns.

&&

.Discussion...
A few high clouds will continue to spill over the ridge tonite and
into Fri, but by Fri afternoon and evening clouds should thicken
with the approaching trof that will temporarily displace the W Coast
ridge.

Min temps should be a little warmer tonite as the air mass has
modified. Dewpoint temps running several degrees higher than last
nite which could lead to a little more fog at the airports than what
we have seen the last few mornings.

Look for gusty Nly winds to develop Fri nite into Sun morning as the
trof moves into the Great Basin yielding RFW conditions on the W
side of the Sac Vly/lee side of the Coastal range.   JHM

Strong upper high along the West Coast will weaken Friday as a
short wave trough pushes into the PacNW. Some patchy mist or light
fog will be possible in the Southern Sacramento and Northern San
Joaquin Valleys tomorrow morning. This will be short lived and
have no real impact. Higher clouds will be on the increase over
Interior NorCal Friday. Some synoptic cooling will occur over
northern portions of the CWA tomorrow with temperatures nudging
down about 4 to 7 degrees.

Short wave trough digs through Interior NorCal Friday night.
System looks weak with limited available moisture, but models
suggest the potential for some light showers over the Shasta and
Plumas mountains, and possibly higher elevations of the Northern
Sierra Nevada. QPF looks light, less than a tenth of an inch with
little to no snow accumulations expected.

Surface and upper ridging builds back inland behind this wave
late Friday night into Saturday. Strong pressure gradients
develop overnight, leading to breezy to windy conditions
across Interior NorCal. Latest model guidance is suggesting wind
speeds into advisory criteria Saturday across portions of the
Central Valley, especially over the western half extending into
the Coastal Range. Gusty wind will lower humidities, and with dry
fuels in place, will lead to increased fire potential. Fire
Weather Watch has been issued to address this. Wind Advisory
likely to be issued Friday if models continue stronger wind
scenario. In the eastern foothills and mountains, locally gusty
northeast to east wind can be expected. Breezy conditions continue
on Sunday. High temperatures over the weekend will be in the 60s
for the Central Valley, with 40s to lower 60s for the mountains
and foothills.

PCH

&&
.EXTENDED DISCUSSION (Monday THROUGH Thursday)

High pressure will continue to bring mild daytime temperatures
and cool overnight lows through early next week. Models have come
into to agreement with a cold Pacific storm system dropping south
mid-week. This system breaks down the ridge rather rapidly and
brings a few impulses of precipitation across Northern California.
Have introduced precip chances Wed-Thur to reflected possible
pattern change. This is the second run of model
agreement(GFS/Euro) and relatively low confidence remains.

Shoe/Dang

&&

.AVIATION...

VFR/MVFR conditions across interior NorCal the next 24 hours
except local MVFR/IFR conditions in BR for the southern Sacramento
and northern San Joaquin Valleys. Valley winds generally below 10
knots.

Shoe/Dang

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday evening through Sunday morning
for Carquinez Strait and Delta-Central Sacramento Valley in
Glenn, Colusa, Yuba, Northern Sutter, and Butte County Below
1000 Ft-Eastern Mendocino NF-Lake County Portion of Lake-Napa-
Sonoma Unit-Northern San Joaquin Valley in San Joaquin and
Stanislaus Counties Below 1000 ft-Southeast Edge Shasta-Trinity
NF and Western Portions of Tehama-Glenn Unit-Southern Sacramento
Valley in Yolo-Sacramento Far Western Placer, southern Sutter
and Solano County Below 1000 Ft.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:33 AM PSTWind AdvisorySTO39 hr

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.